Sharon Brown’s daughter Darrolle went to pick up her prescribed painkillers from the Boots store in London Road, Brighton.
She noticed the bright yellow box was different to normal and called her mum.
The mum was horrified when she noticed the drugs were “completely wrong”.
Darrell is 29 and lives in a residential care home, being given co-dydramol to treat aches and pains.
Boots however gave her dihydrocodeine, causing her to panic.
“When I saw them my eyes nearly fell out of their sockets”
“A mix-up with drugs could have made her seriously ill, I don’t know,” Sharon told The Argus.
“Imagine if it was someone who was blind or another person with a learning disability, they would have taken them.
“They offered to swap them but I said ‘how can I trust you after what has happened’.
“I know it is a complicated thing but professionals should not be getting this wrong, not when they have clearly signed off on it.”
Sharon added: “She rang me up and told me the label on the box was right, but the actual tablets were totally different.
“When I saw them my eyes nearly fell out of their sockets. You could see that they were completely wrong, but it had been signed off on both sides of the box.
“Thank the lord she rang me and said ‘Mum, I’ve got a problem’, because she could have easily taken them.
“I told her ‘whatever you do, do not take any’. I was in horror and I was really worried it could have caused her harm.”
Sharon said wants to highlight the problem as “errors like this should not be made”.
“It’s scary. I want to protect my daughter and other people from things like this in the future,” she added.
Boots UK have apologised and confirmed they have launched an investigation into the incident which happened on July 15.
In a statement, it said: “An investigation into this incident has been conducted and appropriate action taken to reinforce compliance with our standard operating procedures to reduce the risk of any repetition.”